Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 7, 2008, 10:55 AM MDT for 11 counties in Colorado. It took effect at Aug 7, 2008, 3:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2008, 10:55 AM MDT (16:55 UTC)
- In effect from
- Aug 7, 2008, 3:00 PM MDT
- Expired
- Aug 7, 2008, 11:39 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 071655 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1055 AM MDT THU AUG 7 2008 ...FLASH FLOODING POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... .A COLD FRONT HAS MOVED THROUGH SOUTHEAST COLORADO BRINGING ABUNDANT MOISTURE IN EASTERLY UPSLOPE FLOW. THIS COMBINED WITH ANOTHER WEATHER DISTURBANCE EXPECTED TO MOVE INTO WESTERN COLORADO TONIGHT...WILL TRIGGER ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND PLAINS. SOILS ARE ALREADY WET FROM RECENT HEAVY RAINS ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...AND WITH THE THREAT OF HEAVY RAIN POSSIBLE ONCE AGAIN TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY...PIKES PEAK...FREMONT COUNTY...EL PASO COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. BURN SCARS WILL ALSO BE PRONE TO FLASH FLOODING WITH MUD AND ASH FLOWS POSSIBLE. COZ072>085-087-088-080100- /O.NEW.KPUB.FF.A.0002.080807T2100Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...WALSENBURG...TRINIDAD 1055 AM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE ONCE AGAIN THIS AFTERNOON AND EVENING. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
4 follow-up statements
000 WGUS65 KPUB 072149 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT THU AUG 7 2008 ...FLASH FLOODING POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... .ABUNDANT MOISTURE REMAINS IN PLACE ACROSS MUCH OF COLORADO. UPSLOPE FLOW COMBINED WITH ANOTHER WEATHER DISTURBANCE EXPECTED TO MOVE INTO WESTERN COLORADO TONIGHT...WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND PLAINS. SOILS ARE ALREADY WET FROM RECENT HEAVY RAINS ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...AND WITH THE THREAT OF HEAVY RAIN POSSIBLE ONCE AGAIN THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND WET MOUNTAIN VALLEY...PIKES PEAK...FREMONT COUNTY...EL PASO COUNTY... HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH MUD AND ASH FLOWS POSSIBLE. COZ072>085-087-088-080600- /O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...WALSENBURG...TRINIDAD 349 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 080354 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 954 PM MDT THU AUG 7 2008 ...FLASH FLOODING STILL POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS THROUGH MIDNIGHT TONIGHT... .SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE HEAVY RAIN OVER FREMONT COUNTY...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY AND THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS THROUGH MIDNIGHT. BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH MUD AND ASH FLOWS POSSIBLE. COZ082-084-085-080500- /O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 954 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR TELLER AND EL PASO COUNTIES HAS BEEN CANCELLED. $$ COZ072>081-083-087-088-080600- /O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...CANON CITY... PENROSE...WALSENBURG...TRINIDAD 954 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 080411 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1011 PM MDT THU AUG 7 2008 ...FLASH FLOODING STILL POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS THROUGH MIDNIGHT TONIGHT... .SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE HEAVY RAIN OVER FREMONT COUNTY...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY AND THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT PLAINS THROUGH MIDNIGHT. BURN SCARS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH MUD AND ASH FLOWS POSSIBLE. COZ081-080515- /O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- INCLUDING...WOODLAND PARK 1011 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A TELLER COUNTY HAS BEEN CANCELLED. $$ COZ072>080-083-087-088-080600- /O.CON.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY...PENROSE... WALSENBURG...TRINIDAD 1011 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL COLORADO... FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY FOR AREAS WHICH RECEIVED HEAVY RAINFALL IN THE PAST COUPLE DAYS. * FLASH FLOODING OF CREEKS...STREAMS AND NORMALLY DRY WASHES WILL BE POSSIBLE WITH MUD FLOWS AND ROCK SLIDES POSSIBLE ACROSS SOME OF THE MOUNTAIN CANYONS AND OLD BURN SCARS. URBAN AREAS OF COLORADO SPRINGS WILL ALSO BE SUSCEPTIBLE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 080539 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1139 PM MDT THU AUG 7 2008 ...HEAVY RAIN THREAT DIMINISHING... .SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MUCH OF TONIGHT...BUT THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS DIMINISHED. COZ072>080-083-087-088-080645- /O.CAN.KPUB.FF.A.0002.000000T0000Z-080808T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...CANON CITY...PENROSE... WALSENBURG...TRINIDAD 1139 PM MDT THU AUG 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. THIS INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...FREMONT COUNTY...WESTERN LAS ANIMAS COUNTY AND HUERFANO COUNTY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 10:47 AM MDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 10:47 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1047 AM MDT THU AUG 7 2008 .UPDATE... PRECIP WATERS REMAIN QUITE HIGH IN 12Z SOUNDINGS WITH OVER 200% OF NORMAL IN GJT SOUNDING...AND OVER 150% NORMAL FOR KDEN. SHORTWAVE CIRCULATION EVIDENT IN WV PICS BACK OVER UT WILL BE MOVING NORTHEASTWARD THROUGH WRN CO INTO NRN CO TONIGHT. MEANWHILE UPSLOPE FLOW ACROSS THE PLAINS BEHIND THE SFC COLD FRONT WHICH HAS PENETRATED WELL SOUTH INTO NE NM AND TX/OK PANHANDLES HAS ADVECTED 50S TO LOWER 60 DEW POINTS EASTWARD INTO THE MTS. ALTHOUGH MODEL SOUNDINGS STILL DO NOT LOOK ALL THAT UNSTABLE...WITH LIFT FROM THE SHORTWAVE...COMBINED WITH UPSLOPE FLOW AND SFC HEATING WHERE WE GET SOME CLOUD BREAKS...SHOULD ALLOW WIDESPREAD SHOWERS/TSTORMS TO BREAK OUT ACROSS THE MOUNTAINS. FROM QUICK LOOK AT COCORAHS PRECIP AMOUNTS AND FROM SPOTTERS...QUITE A FEW AREAS ACROSS THE EASTERN MTS HAVE HAD OVER AN INCH OF RAIN FROM YESTERDAYS STORMS...WITH OVER 2 INCHES REPORTED JUST NORTHEAST OF THE SPANISH PEAKS YESTERDAY. LA VETA PASS REPORTED A MUD SLIDE YESTERDAY FROM HEAVY RAIN OVER THE MATO VEGA BURN SCAR. WITH ANOTHER ROUND OF HEAVY RAIN POSSIBLE TODAY...WILL HAVE TO WATCH FOR FLASH FLOOD THREAT ONCE AGAIN. HAVE PUT UP A WATCH FOR THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR...BUT THINKING IS MAIN THREAT AREA WILL BE ALONG OR WEST OF I-25 FOR NOW. LOOKS LIKE CONVECTION MAY CONGEAL INTO ANOTHER MCS ACROSS THE TX/OK PANHANDLES FAR SE CO OVERNIGHT AS LOW LVL JET CRANKS UP AGAIN...AND IMPINGES ON SFC FRONT. FLASH FLOOD PRODUCTS WILL BE GOING OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 410 AM MDT THU AUG 7 2008/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LARGE MCS OVER NORTHEAST COLORADO AND NORTHWEST KANSAS SLOWLY SHIFTING EASTWARD...WITH STRONGEST CONVECTION NOW WELL EAST OF THE CO/KS BORDER. NEW ROUND OF STORMS HAS DEVELOPED OVER KIOWA AND PROWERS COUNTY SINCE 06Z...AS TSRA BUILD SOUTHWARD ALONG THE LOW LEVEL JET AXIS IN FAR SOUTHEAST COLORADO. FARTHER WEST...MCS OUTFLOW HAS PUSHED INTO MOST OF THE EASTERN MOUNTAINS AND UPPER ARKANSAS VALLEY...WITH DEEP MOIST UPSLOPE TRIGGERING A LARGE AREA OF LIGHT TO MODERATE PRECIP ALONG AND WEST OF I-25. ALOFT...TWO VERY DISTINCT UPPER TROUGHS ROTATING AROUND THE UPPER RIDGE...ONE IN NORTHEAST COLORADO CENTERED ROUGHLY NEAR KLIC...THE OTHER OVER EXTREME SOUTHEAST UTAH...JUST WEST OF THE 4 CORNERS. TODAY...UPPER TROUGH OVER NORTHEAST COLORADO THIS MORNING WILL DRIFT SLOWLY SOUTHEAST OVER THE PLAINS TODAY...WITH TROUGH OVER UTAH NUDGING INTO WESTERN COLORADO BY AFTERNOON. COMBINATION OF UPPER TROUGH AND WEAK..MOIST UPSLOPE FLOW SHOULD KEEP AT LEAST SCATTERED -SHRA/-TSRA GOING THROUGH MID MORNING...WITH PERHAPS A BRIEF LULL IN PRECIP LATER THIS MORNING...AS MCS MOVES INTO KANSAS AND UPSLOPE FLOW WEAKENS. EXPECT CONVECTION TO REGENERATE QUICKLY THIS AFTERNOON...AS AIRMASS IS VERY MOIST AND LAPSE RATES ARE NEARLY MOIST ADIABATIC. SUSPECT MOST CONVECTION TODAY WILL BE FAIRLY S51OW AS DEEP INSTABILITY IS LACKING...THOUGH SOME LOW TOPPED HEAVY RAIN PRODUCING TSRA ARE POSSIBLE. THOUGHT ABOUT A FLASH FLOOD WATCH FOR A LARGE PART OF THE AREA...BUT GIVEN RATHER SPOTTY NATURE OF HEAVY RAIN YESTERDAY AND SO FAR THIS MORNING...PLUS POTENTIAL LACK OF DEEP CONVECTION...WILL RUN WITH A MENTION OF HEAVY RAIN IN THE GRIDS...BUT NO HIGHLIGHT. MAX TEMPS PROBLEMATIC...AND WILL BANK ON WIDESPREAD CLOUDS/MOISTURE TO KEEP READINGS FAIRLY COOL. RISK IS WE DEVELOP A FEW MORE HOURS OF SUN LATE THIS MORNING...BOOSTING READINGS INTO THE 80S. TONIGHT...EASTERN PLAINS UPPER LOW DRIFTS INTO KANSAS...REMOVING ONE SOURCE OF LIFT...BUT WITH RATHER DEEP EASTERLY FLOW PERSISTING...SUSPECT AT LEAST SCATTERED TSRA ARE POSSIBLE THROUGH MUCH OF THE NIGHT. MIGHT NEED TO WATCH AREAS ALONG THE CONTINENTAL DIVIDE FOR HEAVY RAINFALL LATE...AS EASTERN UTAH TROUGH SLOWLY DRIFTS NORTHEASTWARD AROUND THE RIDGE. OVERALL...GRIDS LOOK IN GOOD SHAPE...MADE FEW CHANGES. --10 LONG TERM... (FRIDAY THROUGH WEDNESDAY) ..WET WEATHER TO CONTINUE THROUGH THE WEEKEND... GENERALLY WET AND RELATIVELY COOL PATTERN SHOULD CONTINUE THROUGH THIS COMING WEEKEND. NO BIG CHANGES TO THE EXT FORECAST...MAIN CHANGES WERE TO RAISE POPS SLIGHTLY...ESPECIALLY OVER THE FAVORED UPSLOPE REGIONS...AND LOWER CORRESPONDING TEMPS A COUPLE DEGREES. WITH H7 TEMPS NEVER REALLY GETTING ABOVE 15 DEG C OVER THE ERN PALINS...HIGH TEMPS SHOULD STAY AT OR BELOW CLIMO THROUGH THIS PERIOD. FRIDAY...ANOTHER ROUND OF SHWRS AND TSTORMS. COULD SEE SOME SCT SHOWERS IN THE MORNING...BUT THE BULK OF THE PRECIP SHOULD FALL IN THE AFT AND EVE HOURS. BEST BET FOR HEAVY RAIN WILL BE OVR THE ERN SLOPES OF THE WETS AND SANGRES. WITH A COUPLE DAYS OF MOD TO HVY RAIN PRECEEDING...WILL HAVE TO MONITOR THIS AREA ESPECIALLY FOR THE POTENTIAL OF FLASH FLOODING. EVENING PREC H2O WILL ONCE AGAIN BE AROUND 1.5 INCHES ALONG THE I-25 CORRIDOR. TEMPS AGAIN WILL SRUGGLE TO GET ABOVE 80 DEGREES OVR THE PLAINS WITH SIGNIFICANT CLOUD COVER. SATURDAY...GFS WANTS TO GIVE THE AREA A SHORT BREAK WITH UPPER RIDGING...WHILE THE EC MAINTAINS QUITE A BIT OF QPF. HAVE MAINTAINED LOW GRADE POPS FOR THE PLAINS WITH CHANCE POPS OVR THE MTS. NEXT CHANCE FOR MORE SIGNIFICANT PRECIP COMES WITH A SHORT WAVE MOVING THROUGH THE NRN ROCKIES ON SUN. SRN EXTENT OF THE WAVE EVENTUALLY INTENSIFIES OVR THE UPP MISS VALLEY ON MON...BRINGING HEAVY PRECIP E OF THE REGION. HOWEVER...IT APPEARS THAT A FRONT WILL MOVE THROUGH ERN CO LATE SUN OR EARLY MON...LEADING TO ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL OVER THE REGION. GLOBAL MODELS ARE IN DECENT AGREEMENT IN BRINGING A WARMER AND LESS WET PATTERN TO THE AREA BEGINNING EARLY NEXT WEEK...AS THE UPPER RIDGE REBUILDS OVR THE CENTRAL ROCKIES. HOWEVER...THERE STILL WILL BE DECENT MID LEVEL MOISTURE FROM THE SUBTROPICAL PLUME...SO SEASONABLE POPS CAN STILL BE EXPECTED ESPECIALLY ON A DIURNAL BASIS. 44 AVIATION...EXPECT SCATTERED SHOWERS THROUGH MID-MORNING AT BOTH KPUB AND KCOS...WITH OCCASIONAL MVFR CIGS LIKELY. BRIEF BREAK IN PRECIP LATE MORNING...BEFORE CLOUDS AND TSRA CHANCES INCREASE DURING THE AFTERNOON AND EVENING AT ALL TAF SITES. COULD AGAIN SEE AREAS OF MVFR CONDITIONS FROM LATE AFTERNOON INTO THE EARLY EVENING. OVER THE MOUNTAINS THIS MORNING...AREAS OF MVFR AND IFR CIGS WILL GRADUALLY IMPROVE BY MIDDAY...THEN CONDITIONS DETERIORATE AGAIN BY LATE AFTERNOON AND EVENING AS TSRA BECOME MORE WIDESPREAD. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR COZ072>085-087-088. && 31/50
Hazardous weather outlook, Aug 7, 6:17 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 617 AM MDT THU AUG 7 2008 COZ058>089-093>099-081230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 617 AM MDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH A FEW STORMS ACROSS THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POSSIBLY FLASH FLOODING PARTICULARLY OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTO AND WET MOUNTAINS. LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE ADDITIONAL THREATS. THUNDERSTORM COVERAGE WILL BE MORE ISOLATED ON SATURDAY. SUNDAY AFTERNOON...A COLD FRONT WILL APPROACH SOUTHEASTERN COLORADO AND LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. MORE LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. MONDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE BEST COVERAGE OF STORMS WILL REMAIN OVER AND NEAR THE MOUNTAINS...WITH THE MAIN THREATS FROM THESE THUNDERSTORMS BEING LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. 10/44
In the hours before
Local storm report, Aug 7, 7:31 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
731 AM MDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HEAVY RAIN 4 NNE SPANISH PEAKS 37.43N 104.92W
08/07/2008 M2.80 INCH HUERFANO CO TRAINED SPOTTER
0728 AM HEAVY RAIN 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/07/2008 M1.00 INCH EL PASO CO TRAINED SPOTTER
0728 AM HEAVY RAIN 2 E RAMAH 39.12N 104.13W
08/07/2008 E1.83 INCH EL PASO CO TRAINED SPOTTER
&&
JCERUThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:24 PM MDT | Flash Flood Warning | PUB | El Paso | 4 hr |
| Aug 7, 1:28 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 7, 1:35 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 7, 5:17 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.